Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Adverse Reaction To Procrit

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Mycobacterium Avium Complex (MAC)

Introduction Mycobacterium Avium Complex (my-koe-back-teer-ee-um ay-vee-um com-plecks) disease is among the most common bacterial infections in people with HIV. In one study, MAC bacteria were found in the blood of 43% of people within two years of diagnosis with AIDS. MAC is most likely to occur in people with CD4+ cell counts below 50 and at least one other opportunistic infection (OI). Routine blood tests from people with low CD4+ cell...
Ask the Experts

Adverse Reaction to Topical Testosterone

My doctor had prescribed a topical testosterone product for me as my free testosterone levels were low. Shortly there after I broke out in hives and acne. Well, I stopped the testosterone a week and a half ago and the acne is going away but, the...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
You may have had an allergic reaction to the patch and it may take sometime for all of the causative agent to be eliminated. There are effective ways to blunt allergic reactions (including oral steroids) and if you are still having problems you... Read more »

adverse reaction to HIV meds

On 2-5-03 the doctor I was working with stuck me with an HIV+ needle. The doctors I was sent to through workman's compensation treated me like all of the adverse reactions I was having were all in my head. When I presented the doctor with the...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Many if not most persons taking triple HIV meds for post-exposure prophylaxis will experience at least annoying side effects. Though some of the side effects may be due to mitochondrial toxicity it would be highly unusual to have severe... Read more »

Managing gastric adverse reactions. JB

Dear Doctors I am a young patient on HAART since 4 years.When I began therapy it was fine but recently I started to feel some troubles regarding my stomach and also diarrhea because of the Viracept which it was included on my treatment plan plus...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
Austin, it is important for you to share this information with your health care provider and not suffer for a prolonged period because there are definitely options. To improve Viracept associated diarrhea some patients take increased fiber in their... Read more »

which is safer Procrit or androgen therapy?

Hi Dr. Bob,OK thr anemia finally kicked in and my ass is a dragon.My doc wants to give me androgen therapy --- not sure which one. Does this stuff have worse side effectrs than Procrit would? What type of side effects or medical conditions would I...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
1A)Hello,"Your ass is a dragon?" Did you mean "Your ass is a-draggin'?" or is your butt really a ferocious green monster that spits fire?So is your doctor prescribing androgen therapy for HIV wasting or low testosterone? If... Read more »
Connect With Others

Horrible Allergic Reaction to Atripla

Posted by MikeInPhilly2, 1 Reply
Hello All,

I was diagnosed HIV + on July 5th, 2011.

My doctor and I decided to move immediately and aggressively against the virus and she prescribed Atripla.

I did OK for the first week or so. Then I broke out in a rash that while not very sightly,... Read more »

my strange reaction

Posted by midwestguy143, 2 Replies
I tested positive on March 24, 2009. The thing that surprised me, and my friends was my reaction -- none really. Just something else in my life. I had lost my job many months ago, and with the job market being so tough, I've gotten used to the... Read more »

allergic reactions

Posted by TRex, 2 Replies
Has anyone who is HIV positive had a lot of allergic reactiosn to antibiotics? I had two allergic reactions (the Bactrim one was the one who made me ask for the HIV test).the other one is Keflex. I am on Augmentin now and woke up with another... Read more »

antibiotic reaction

Posted by princealbert
After one week on augmentin, a pick line and beginning IV antibiotics (only one dose), I had a horrible drug reaction.
But four days later, I still walk around itchy and red, feeling like I just rolled around in poison ivy.
Has anyone else had a bad... Read more »